Alert archive / Minnesota / Heat Advisories in 2005

Heat Advisory 2, NWS Twin Cities, MN

July 24, 20056 counties in Minnesota

NWS Twin Cities, MN issued this heat advisory at Jul 24, 2005, 4:17 AM CDT for 6 counties in Minnesota. It took effect at Jul 24, 2005, 11:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2005, 4:17 AM CDT (09:17 UTC)
In effect from
Jul 24, 2005, 11:00 AM CDT
Expired
Jul 24, 2005, 3:48 PM CDT
In force
5 hr
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Steele County, MN, Waseca County, MN

The radar

The Minneapolis radar (KMPX), 112 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2005-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2005-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 435 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5174 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
435 m²/s²
0-3 km storm-relative helicity
656 m²/s²
Significant tornado parameter
6.4
Supercell composite
22.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMPX 240917
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
417 AM CDT SUN JUL 24 2005

...HOT AND MUGGY TODAY WITH A HEAT INDEX REACHING 105...

.A HEAT ADVISORY IS IN EFFECT FROM 11 AM UNTIL 6 PM TODAY ACROSS
PORTIONS OF SOUTH CENTRAL MINNESOTA. THIS HEAT ADVISORY EXTENDS
FROM MEDFORD...MANKATO AND SAINT JAMES SOUTH TO THE IOWA BORDER.
TEMPERATURES WILL CLIMB INTO THE LOWER 90S THIS AFTERNOON AND DEW
POINT TEMPERATURES WILL REMAIN STEADY...IN THE MIDDLE 70S. THESE
CONDITIONS WILL MAKE IT FEEL MORE LIKE 105. STAY OUT OF THE
SUN...DRINK PLENTY OF FLUIDS...AND CHECK ON RELATIVES AND
NEIGHBORS.

MNZ083>085-091>093-241730-
/X.NEW.KMPX.HT.Y.0002.050724T1600Z-050724T2300Z/
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MANKATO...WASECA...OWATONNA...
FAIRMONT...BLUE EARTH...ALBERT LEA
417 AM CDT SUN JUL 24 2005

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CDT THIS EVENING. 

TEMPERATURES WILL CLIMB TO AROUND 93 DEGREES THIS AFTERNOON AND
DEW POINT READINGS WILL REMAIN IN THE MIDDLE 70S. THESE CONDITIONS
WILL MAKE IT FEEL MORE LIKE 105. 

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

$$
3 follow-up statements
000 
WWUS73 KMPX 241630
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1130 AM CDT SUN JUL 24 2005

...HOT AND VERY HUMID CONDITIONS WITH A HEAT INDEX REACHING
105...

.A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENINGACROSS
PORTIONS OF SOUTH CENTRAL MINNESOTA. THIS HEAT ADVISORY EXTENDS
FROM MEDFORD...MANKATO AND SAINT JAMES SOUTH TO THE IOWA BORDER.
TEMPERATURES WILL CLIMB INTO THE LOWER 90S THIS AFTERNOON AND DEW
POINT TEMPERATURES WILL REMAIN STEADY...IN THE MIDDLE 70S. THESE
CONDITIONS WILL MAKE IT FEEL MORE LIKE 105. STAY OUT OF THE SUN...
DRINK PLENTY OF FLUIDS...AND CHECK ON RELATIVES AND NEIGHBORS.

MNZ083>085-091>093-242300-
/X.CON.KMPX.HT.Y.0002.000000T0000Z-050724T2300Z/
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MANKATO...WASECA...OWATONNA...
FAIRMONT...BLUE EARTH...ALBERT LEA
1130 AM CDT SUN JUL 24 2005

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

TEMPERATURES WILL CLIMB TO AROUND 92 DEGREES THIS AFTERNOON AND
DEW POINT READINGS WILL REMAIN IN THE MIDDLE 70S. THESE CONDITIONS
WILL MAKE IT FEEL MORE LIKE 105.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

$$
000 
WWUS73 KMPX 242016
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 PM CDT SUN JUL 24 2005

...HEAT ADVISORY CANCELLED FOR PARTS OF SOUTH CENTRAL MINNESOTA...

.A THICK LAYER CLOUDS HAS KEPT TEMPERATURES FROM RISING WELL INTO
THE 90S THIS AFTERNOON. TEMPERATURES IN THE UPPER 80S COMBINED
WITH HUMIDITY READINGS IN THE 60S WERE COMBINED TO PRODUCE HEAT
INDEXS APPROACHING 100 DEGREES. ALTHOUGH...THE HEAT ADVISORY HAS
BEEN CANCELLED...MAKE SURE THAT DRINK PLENTY OF FLUIDS...AND DO
NOT OVERLY EXERT YOURSELF.

MNZ083>085-091>093-242130-
/X.CAN.KMPX.HT.Y.0002.000000T0000Z-050724T2300Z/
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MANKATO...WASECA...OWATONNA...
FAIRMONT...BLUE EARTH...ALBERT LEA
316 PM CDT SUN JUL 24 2005

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE HEAT ADVISORY THAT WAS IN EFFECT FOR PARTS OF SOUTH
CENTRAL MINNESOTA. 

A THICK LAYER CLOUDS HAS KEPT TEMPERATURES FROM RISING WELL INTO
THE 90S THIS AFTERNOON. TEMPERATURES IN THE UPPER 80S COMBINED
WITH HUMIDITY READINGS IN THE 60S WERE COMBINED TO PRODUCE HEAT
INDEXS APPROACHING 100 DEGREES. ALTHOUGH...THE HEAT ADVISORY HAS
BEEN CANCELLED...MAKE SURE THAT DRINK PLENTY OF FLUIDS...AND DO
NOT OVERLY EXERT YOURSELF.


$$
000 
WWUS73 KMPX 242048 CCA
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT SUN JUL 24 2005

...HEAT ADVISORY CANCELLED FOR PARTS OF SOUTH CENTRAL MINNESOTA...

.A THICK LAYER CLOUDS HAS KEPT TEMPERATURES FROM RISING WELL INTO
THE 90S THIS AFTERNOON. TEMPERATURES IN THE UPPER 80S COMBINED
WITH HUMIDITY READINGS IN THE 60S HAD COMBINED TO PRODUCE HEAT 
INDEXS BETWEEN 95 AND 100 DEGREES. ALTHOUGH...THE HEAT ADVISORY HAS 
BEEN CANCELLED...MAKE SURE THAT DRINK PLENTY OF FLUIDS...AND DO NOT 
OVERLY EXERT YOURSELF.

MNZ083>085-091>093-242130-
/X.CAN.KMPX.HT.Y.0002.000000T0000Z-050724T2300Z/
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MANKATO...WASECA...OWATONNA...
FAIRMONT...BLUE EARTH...ALBERT LEA
348 PM CDT SUN JUL 24 2005

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE HEAT ADVISORY THAT WAS IN EFFECT FOR PARTS OF SOUTH
CENTRAL MINNESOTA. 

A THICK LAYER CLOUDS HAS KEPT TEMPERATURES FROM RISING WELL INTO
THE 90S THIS AFTERNOON. TEMPERATURES IN THE UPPER 80S COMBINED WITH 
HUMIDITY READINGS IN THE 60S HAD COMBINED TO PRODUCE HEAT INDEXS 
BETWEEN 95 AND 100 DEGREES. ALTHOUGH...THE HEAT ADVISORY HAS BEEN 
CANCELLED...MAKE SURE THAT DRINK PLENTY OF FLUIDS...AND DO NOT 
OVERLY EXERT YOURSELF.


$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 24, 3:45 AM CDT, 32 minutes earlier.

Area forecast discussion, Jul 24, 3:45 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
345 AM CDT SUN JUL 24 2005

.DISCUSSION...
VERY UNUSUAL MID 80 TEMPS AT 4 AM HANGING ON IN S MN AHEAD OF WEAK
COOL FRONT IN VERY SULTRY AIRMASS.  ROUNDS OF THUNDERSTORMS CONTINUE
TO FIRE IN WELL DEVELOPED RING OF FIRE EXTENDING FROM SW U.S. INTO
MN/WI.  THUNDERSTORMS DEVELOPING IN SODAK TOWARD W MN TRIGGERED BY
WEAK VORT LOBE SEEN IN WATER VAPOR IMAGERY LIFTING NORTH ACROSS E CO
INTO W NEBRASKA PANHANDLE.  THIS CONVECTION SHOULD SPREAD INTO S MN
DURING MORNING AS SOME LIFT PRESENT ACROSS S MN IN RIGHT ENTRANCE
REGION OF UPPER JET ALONG CANADIAN BORDER. MID LEVELS ALSO VERY
UNSTABLE WITH K INDEX IN MID 30S. LEFT POPS IN S MN THIS AFTERNOON
AS WELL AS WEAK CONVERGENCE ALONG SURFACE BOUNDARY WITH VERY HIGH
CAPE.  PUT HEAT ADVISORY FOR SC MN FOR THIS AFTN. CURRENT TEMPS VERY
WARM AND DEWPOINTS STILL IN THE LOWER 70S WELL INTO CENTRAL MN...BUT
CLOUDS SHOULD HOLD TEMPERATURE RISES DOWN SOMEWHAT. SHOULD STILL BE
ABLE TO GET NEAR THE 105 ADVISORY CRITERIA THIS AFTN.  ANOTHER GOOD
CHANCE OF THUNDERSTORMS TONIGHT AS SOME PHASING OF SHORTWAVE IN N
STREAM ALONG CANADIAN BORDER WITH SHORTWAVE COMING OUT OF THE SW.
POWERFUL 120 KT JET UP NEAR CANADIAN BORDER WILL CONTINUE TO PROVIDE
FAVORABLE UPPER DIVERGENCE IN RIGHT ENTRANCE REGION ACROSS S MN
TONIGHT AND MONDAY.  PWATS WILL REMAIN HIGH WITH S MN IN AND PARTS
OF WC MN IN ROF.  WITH MID LEVEL WINDS PARALLEL TO SURFACE FRONT
ACROSS IOWA MAY SEE SOME TRAINERS AND POTENTIAL FOR HEAVY RAINS IN S
MN.  WILL THEN BE A SLOW SOUTHWARD SAG OF RAIN OUT OF AREA MONDAY
NIGHT AND TUESDAY AS HEIGHTS FALLS AND COOLER HIGH PRESSURE BUILDS
INTO MN.

LONGER TERM...WEDNESDAY THROUGH SATURDAY
THE GFS MODEL SUGGESTS THIS LONGER TERM FORECAST PERIOD WILL FEATURE
A PATTERN MORE TYPICAL FOR LATE JULY WITH WESTERLY FLOW
ALOFT...LIGHTER MID TO UPPER LEVEL WINDS AND SURFACE RIDGING ACROSS
THE AREA. THE GFS MODEL FORECASTS PRECIPITABLE WATER VALUES LESS
THAN AN INCH THROUGH THURSDAY. SOUTHERLY FLOW IS EXPECTED TO
INCREASE THROUGH THE CENTRAL PLAINS STATES AHEAD OF A LOW PRESSURE
SYSTEM SCHEDULED TO MOVE THROUGH FRIDAY NIGHT. THIS OFFERS ONLY A
SMALL WINDOW OF OPPORTUNITY FOR MOISTURE AND INSTABILITY TO DEVELOP.
THE GFS MODEL AND THE LATEST ENSEMBLE ARE SUGGESTING THE CHANCE OF
PRECIPITATION WILL REMAIN BELOW CLIMO SO FORECAST WILL REMAIN DRY.

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...HEAT ADVISORY SC MN 11 AM TO 6 PM CDT TODAY.
.WI...NONE.

&&

BAP/WJH
Hazardous weather outlook, Jul 23, 8:01 PM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
801 PM CDT SAT JUL 23 2005

MNZ041-047>051-057>063-066-068>070-078-241100-
ANOKA-BENTON-CARVER-DAKOTA-DOUGLAS-GOODHUE-HENNEPIN-KANDIYOHI-MCLEOD-
MEEKER-POPE-RAMSEY-SCOTT-SHERBURNE-STEARNS-STEVENS-WASHINGTON-WRIGHT-
801 PM CDT SAT JUL 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN AND
CENTRAL MINNESOTA.

.DAY ONE...TONIGHT

THE STORM PREDICTION CENTER INDICATES A SLIGHT RISK OF SEVERE
THUNDERSTORMS DEVELOPING ALONG AND NORTH OF A WARM FRONT THIS
EVENING AND OVERNIGHT. A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE
EASTWARD ALONG THE FRONT TRIGGERING AND FOCUSING SEVERE
THUNDERSTORMS. DAMAGING WINDS AND THE POSSIBILITY OF AN ISOLATED
TORNADO ARE THE MAIN THREATS...BUT TORRENTIAL RAIN AND HAIL ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR SEVERE THUNDERSTORMS WILL LINGER INTO SUNDAY MAINLY
SOUTH OF THE TWIN CITIES TO THE IOWA BORDER AS THE LOW PRESSURE
TROUGH MOVES ACROSS SOUTHEAST MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

WIZ014>016-023>028-241100-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX-
801 PM CDT SAT JUL 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS REDEVELOPING
OVER THE AREA TONIGHT AS A WARM FRONT LIFTS INTO CENTRAL MINNESOTA.
A LOW PRESSURE SYSTEM WILL MOVE ALONG THE FRONT AND INTO
WESTERN WISCONSIN OVERNIGHT.  THE MAIN SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS AND TORRENTIAL RAIN. SOME LARGE HAIL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR SEVERE THUNDERSTORMS WILL LINGER INTO SUNDAY FOR
WEST CENTRAL WISCONSIN AS THE LOW PRESSURE TROUGH MOVES THROUGH
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MNZ054>056-064-065-067-073>077-082>085-091>093-241100-
BLUE EARTH-BROWN-CHIPPEWA-FARIBAULT-FREEBORN-LAC QUI PARLE-LE SUEUR-
MARTIN-NICOLLET-REDWOOD-RENVILLE-RICE-SIBLEY-STEELE-SWIFT-WASECA-
WATONWAN-YELLOW MEDICINE-
801 PM CDT SAT JUL 23 2005

...HEAT ADVISORY UNTIL 11 PM THIS EVENING WITH SEVERE STORMS ALSO
POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
MINNESOTA.

.DAY ONE...TONIGHT

A WARM FRONT WILL LIFT SLOWLY INTO CENTRAL MINNESOTA THIS
EVENING. HEAT INDICES WILL RANGE FROM 100 TO 110 DEGREES THROUGH
11 PM CDT. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS DEVELOPING ALONG THE FRONT AS A TROUGH OF LOW PRESSURE
OVER THE EASTERN DAKOTAS MOVES INTO MINNESOTA. THE MAIN SEVERE
WEATHER THREAT WOULD BE FROM DAMAGING WINDS WITH AN ISOLATED TORNADO
POSSIBLE THROUGH MIDNIGHT. TORRENTIAL RAIN AND HAIL WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR SEVERE THUNDERSTORMS WILL LINGER INTO SUNDAY
AS THE LOW PRESSURE TROUGH MOVES ACROSS SOUTHERN MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MNZ042>045-052-053-241100-
CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-TODD-
801 PM CDT SAT JUL 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA.

.DAY ONE...TONIGHT

A WARM FRONT WILL LIFT SLOWLY INTO CENTRAL MINNESOTA THIS
EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
DEVELOPING ALONG THE FRONT AS A TROUGH OF LOW PRESSURE OVER THE
EASTERN DAKOTAS MOVES INTO MINNESOTA. THE MAIN SEVERE WEATHER THREAT
WOULD BE FROM DAMAGING WINDS. TORRENTIAL RAIN AND HAIL WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR SEVERE THUNDERSTORMS WILL LINGER INTO SUNDAY
AS THE LOW PRESSURE TROUGH MOVES ACROSS SOUTHERN MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Special weather statement, Jul 24, 2:57 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
257 AM CDT SUN JUL 24 2005

WIZ015>016-027-240900-
BARRON-CHIPPEWA-RUSK-
257 AM CDT SUN JUL 24 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 667 FOR THE FOLLOWING AREA...

IN WISCONSIN THIS CANCELS 3 COUNTIES

IN NORTHWEST WISCONSIN

BARRON... RUSK...

IN WEST CENTRAL WISCONSIN

CHIPPEWA...

THIS INCLUDES THE CITIES OF...CHIPPEWA FALLS...
LADYSMITH AND RICE LAKE.

Nearby

Heat Advisories in Minnesota, 2005Every heat advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.